Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nametaken41

120 Mg a day High dose?

Recommended Posts

ive been on accutane for a week now and the derm has got me on 120 mg a day, two 30mg pills in the morning and two 30mg pills at night. Does this sound like too high of a dose? i weight 130 pounds btw

Share this post


Link to post
Share on other sites

That's the highest dose Ive ever heard of. I would suggest taking a lower dose, at least to start out. I all for accutane but what is your derm thinking putting you on that high of a dose at 130. I was 160 at the time I took it a was on 40 then 60 mgs. Good luck on it. Accutane would definitely work wonders but talk to your derm about the dosage.

Share this post


Link to post
Share on other sites

yea when i started to read some of the dosages that others were on especially when compared to weight i was starting to think 120 is high. Maybe she thinks this will help it clear up faster and have me on a shorter cycle? so far the only side effects have been mega dry cracking lips and ultra dry eyes. the way i see it is i would rather suffer more if it helps solve the problem sooner.

Share this post


Link to post
Share on other sites

Honestly, that's way too high. Recommended dosage is 0.5 mg/kg/day to 2 mg/kg/day. You are taking 2.03mg/kg/day. That is simply not good for your body. Unless your acne is making you bleed your eyes out, take a lower dose-- whether your derm wants you to or not.

Share this post


Link to post
Share on other sites

yea i plan on talking to my derm about it when i go for check up in 3 weeks. i mean if i can live with these side effects so far what are some of the pros and cons of taking a dose this high?

Share this post


Link to post
Share on other sites

I'm on 120mg a day as well, but I am 210lbs. I would talk to your derm about the dosing, but some of the benefits to being on a high dose are that you get to finish your course quicker and you have a higher chance of your acne not coming back.

Share this post


Link to post
Share on other sites

I see that they started you out at a low dose and worked you up to 120. They straight started me out and 120 and when i talked to my mom who is a nurse concerning the dosage she thought the opposite might be true for me. She called it loading, starting me off at a high dosage and then weaning me down gradually throughout the course. Has anyone else ever experienced this? or been on a dosage this high?

Share this post


Link to post
Share on other sites

i was about 140ish when i went on. if you take a look at my signature, i was on 120mg for a long time. little side effects, thankfully. just listen to your body, drink water, and keep that chapstick close!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×